Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 19, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 12, 2012, 5:02 AM EDT for Pinellas County, Polk County, Florida. It took effect at Apr 12, 2012, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 5:02 AM EDT (09:02 UTC)
- In effect from
- Apr 12, 2012, 12:00 PM EDT
- Expired
- Apr 12, 2012, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties Pinellas County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 30 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.0 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2506 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
044 WWUS82 KTBW 120902 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 502 AM EDT THU APR 12 2012 ...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 8 PM EDT THIS EVENING FOR PASCO...HERNANDO...PINELLAS...POLK...SARASOTA...AND CHARLOTTE COUNTIES. .THE COMBINATION OF LOW RELATIVE HUMIDITY VALUES AND ERC VALUES ABOVE 35 ALONG WITH WINDS IN THE 10 TO 15 MPH RANGE WILL CREATE RED FLAG CONDITIONS ACROSS THE AREA. FLZ048-049-052-060-130000- /O.UPG.KTBW.FW.A.0008.120412T1600Z-120413T0000Z/ /O.NEW.KTBW.FW.W.0019.120412T1600Z-120413T0000Z/ HERNANDO-PASCO-POLK-SARASOTA- 502 AM EDT THU APR 12 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR HERNANDO...PASCO...POLK...AND SARASOTA COUNTIES... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...HERNANDO...PASCO...POLK...SARASOTA. * WIND...NORTHWEST AT 10 TO 15 MPH THIS AFTERNOON. * HUMIDITY...FALLING TO 25 PERCENT THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ FLZ050-062-130000- /O.NEW.KTBW.FW.W.0019.120412T1600Z-120413T0000Z/ PINELLAS-CHARLOTTE- 502 AM EDT THU APR 12 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR PINELLAS AND CHARLOTTE COUNTIES... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. * AFFECTED AREA...PINELLAS...CHARLOTTE. * WIND...NORTH TO NORTHWEST AT 10 TO 15 MPH THIS AFTERNOON. * HUMIDITY...FALLING TO NEAR 25 PERCENT THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ JOHNSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 12, 3:05 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 12, 3:05 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
305 AM EDT THU APR 12 2012
.SHORT TERM (TODAY-SATURDAY)...
BEGINNING STAGES OF AN U/L PATTERN CHANGE AS A STRONG U/L
DISTURBANCE DIGS OVER THE SOUTHWEST U.S. THROUGH SATURDAY. THIS
WILL INDUCE A STRONG RIDGE TO DEVELOP FROM THE GULF OF MEXICO AND
ALONG THE EASTERN SEABOARD...PUSHING THE EAST COAST L/W TROUGH
OVER THE WESTERN ATLANTIC IN THE PROCESS.
SURFACE HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST U.S. AND
FLORIDA TODAY...AND WILL GRADUALLY MOVE OFF THE MID ATLANTIC COAST
FRIDAY AND SATURDAY. DRY AIR WILL HOLD OVER THE FORECAST AREA
THROUGH THE PERIOD...WITH ONLY A GRADUAL INCREASE IN LOW LEVEL
MOISTURE DUE TO EASTERLY BOUNDARY LAYER FLOW OFF THE ATLANTIC.
CLOUDY SKIES EACH DAY WITH MOSTLY CLEAR SKIES OVERNIGHT. TEMPERATURES
WILL RUN NEAR CLIMATIC NORMALS THROUGH SATURDAY WITH NO PRECIPITATION
EXPECTED.
.LONG TERM (SATURDAY NIGHT-WEDNESDAY)...
THE EXTENDED PERIOD WILL REMAIN WARM AND DRY. BOTH THE GFS AND ECMWF
ARE IN AGREEMENT ON THE MAJOR FEATURES. THE PERIOD BEGINS WITH A
STRONG 500 MB RIDGE OVERHEAD AND A DEEP WEST COAST TROUGH. THE
EVOLUTION WILL BE FOR THE RIDGE TO CONTINUE STRENGTHENING OVER THE
SOUTHEASTERN CONUS THROUGH TUESDAY AND THE WEST COAST TROUGH TO KICK
EAST AND LIFT NORTH AS IT WEAKENS. AS THE UPPER SYSTEM EJECTS FROM
THE ROCKIES...LEE CYCLOGENESIS IS EXPECTED OVER THE CENTRAL HIGH
PLAINS BY LATE THIS WEEKEND. THE SYSTEM WILL LIFT NORTHEAST INTO THE
LAKES BY EARLY NEXT WEEK AND PUSH A FRONT INTO THE WESTERN GULF. THE
SURFACE FRONT WILL MAKE STEADY EASTWARD PROGRESSION BUT SLOW AND
WEAKEN AS IT ENCOUNTERS THE UPPER RIDGE. WILL ADD POPS INTO THE VERY
END OF THE EXTENDED PERIOD AS NUMERICAL GUIDANCE SUPPORTS THIS BASED
ON THE EASTWARD PROGRESSION OF THE FRONT BUT THIS WILL HINGE ON THE
EVENTUAL EVOLUTION OF THE FEATURES IN QUESTION. TEMPERATURES WILL
REMAIN ABOVE NORMAL THROUGH THE PERIOD WITH THE RIDGE PROMOTING WARM
READINGS.
&&
.AVIATION...
VFR CONDITIONS EXPECTED TODAY ALONG WITH NORTHWEST WINDS OF 10 TO 15
KNOTS AFTER 15Z. WINDS DIMINISH AFTER 03Z FRI TO LESS THAN 10 KNOTS.
&&
.MARINE...
WINDS 15 KNOTS OR LESS WITH SEAS 4 FEET OR LESS TODAY AND FRIDAY.
GRADIENT WILL TIGHTEN FRIDAY NIGHT WITH WINDS APPROACHING SMALL
CRAFT ADVISORY CRITERIA. WINDS WILL REMAIN NEAR ADVISORY CRITERIA
THROUGH EARLY NEXT WEEK.
&&
.FIRE WEATHER...
DRY AIR WILL REMAIN OVER WEST CENTRAL AND SOUTHWEST FLORIDA TODAY
WITH MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 25 TO 30 PERCENT.
THIS WILL CREATE ELEVATED FIRE DANGER ACROSS THE FORECAST AREA
THIS AFTERNOON WITH RED FLAG CONDITIONS OVER HERNANDO...PASCO...
PINELLAS...POLK...SARASOTA...AND CHARLOTTE COUNTIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 83 63 82 65 / 5 0 5 0
FMY 86 63 87 65 / 5 0 5 0
GIF 83 60 84 62 / 5 0 5 0
SRQ 81 61 83 63 / 5 0 5 0
BKV 82 51 83 54 / 5 0 5 0
SPG 80 67 82 68 / 5 0 5 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING
FOR CHARLOTTE-HERNANDO-PASCO-PINELLAS-POLK-SARASOTA.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...13/OGLESBY
LONG TERM/AVIATION...35/JOHNSONHazardous weather outlook, Apr 12, 4:53 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 453 AM EDT THU APR 12 2012 FLZ039-042-043-048>052-055>057-060>062-065-122100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 453 AM EDT THU APR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... DRY AIR WILL HOLD OVER WEST CENTRAL AND SOUTHWEST FLORIDA WITH MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES OF 25 TO 30 PERCENT. THIS WILL CREATE AN ELEVATED FIRE DANGER ACROSS THE FORECAST AREA WITH RED FLAG CONDITIONS FOR PASCO...HERNANDO...PINELLAS...POLK... SARASOTA...AND CHARLOTTE COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...FIRE WEATHER IMPACT... LOW LEVEL MOISTURE WILL GRADUALLY INCREASE THROUGH THE WEEKEND. HOWEVER AFTERNOON RELATIVE HUMIDITY VALUES WILL REMAIN NEAR CRITICAL LEVELS WITH INCREASING WINDS OVER THE WEEKEND. THIS WILL CREATE BORDERLINE RED FLAG CONDITIONS EACH DAY AND A CONTINUED ELEVATED FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.